I’m Suffering From Heroin Withdrawal and Need Help for the Symptoms
Heroin withdrawal is not easy to go through.
If you’ve ever tried it, you know exactly how painful it can be.
From the gut-wrenching nausea, to the non-stop cravings, you might feel like you’ll die at any moment.
Luckily, by following these tips, you can minimize your withdrawal symptoms and safely make it to the other side.
Before The Withdrawal Starts
Ask Your Doctor About Medications
Your number one step for withdrawal from any drug should be to consult with your doctor. There are a number of drugs they can prescribe to help reduce or eliminate your heroin withdrawal symptoms, including methadone, naltrexone, or buprenorphine.
Need help finding a doctor that treats addiction in your area? Just call us at 855-925-6255(Who Answers?) to be matched to the highest rated doctors in your city.
Rely on Support From Family and Friends
You won’t be able to overcome heroin withdrawal on your own.
That’s why you need the support of family, friends, and other loved ones along the way. Just knowing that they are rooting for you and there to cheer you on is a huge motivator.
They care about you and want you to get better, so you can’t disappoint them.
Go Into Therapy
There are a number of therapies that can help to lower your cravings and change the behaviors that lead you to start taking drugs. For example, cognitive-behavioral therapy helps alter your mindset and teaches you how to deal with stress.
During the Withdrawal
You might experience a number of terrible symptoms, and it’s important to know what they will be like. Otherwise, the fear of the unknown may scare you into going back to heroin. The most common symptoms are:
- Hot and cold flashes
- Nausea and vomitting
- Muscle pain
- Trouble sleeping
- Sweating and tearing
Since you’ll be sweating and vomiting a lot, it’s important to keep your fluid levels up. Try to drink at least two to three liters of water per day while you are going through withdrawal to avoid dehydration.
Get Foods to Help Your Stomach
While you might not be able to eat a lot, it’s important to try and get some nutrients. Choose foods that are gentle on the stomach, such as bananas, rice, applesauce, and toast (the BRAT diet). Foods containing vitamin B and vitamin C may also be helpful.
Take Over-The-Counter Pain Medication
While you may be reluctant to take more drugs, simple medications like ibuprofen can go a long way in relieving the headaches and other pains associated with heroin withdrawal.
Look Into Acupuncture
While it’s an alternative treatment that isn’t recognized by modern science, acupuncture has an ancient history of bringing balance to the body by applying pressure to sacred spots.
Make Yourself Comfortable
It’s going to be hard to feel comfortable at all, but try your best. Fill your bed with the softest pillows and a warm, cozy comfortable to curl up under. Make sure you are near a fan in case you get a hot flash. Keep tissues and a garbage can nearby so you don’t have to keep running to the bathroom.
Once you make it through the withdrawal symptoms of heroin, you’ll be able to start your life anew. While you may still be tempted by the allure of heroin, it won’t have you in its clutches like before.
To start on this path of success, call our support hotline at 855-925-6255(Who Answers?) . We can coach you through the early stages of withdrawal and provide even more tips to help you navigate the waters when things get rough.